Alert archive / Iowa / Heat Advisories in 2011
Heat Advisory 2, NWS Des Moines, IA
NWS Des Moines, IA issued this heat advisory at Jul 10, 2011, 2:06 PM CDT for 22 counties in Iowa. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2011, 2:06 PM CDT (19:06 UTC)
- Expired
- Jul 11, 2011, 7:00 PM CDT
- In force
- 29 hr
- Issued by
- NWS Des Moines, IA
All 22 counties
Adair County, IA, Adams County, IA, Appanoose County, IA, Cass County, IA, Clarke County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Jasper County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Monroe County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA
The radar
The Des Moines radar (KDMX), 66 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 7.1 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3023 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
244 WWUS73 KDMX 101906 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 206 PM CDT SUN JUL 10 2011 ...HOT AND HUMID CONDITIONS EXIST OVER SOUTH CENTRAL IOWA... .HOT AND HUMID WEATHER WILL PRODUCE HEAT INDEX TEMPERATURES BETWEEN 100 AND 110 DEGREES THIS AFTERNOON. IAZ059>062-070>075-081>086-092>097-110000- /O.NEW.KDMX.HT.Y.0002.110710T1906Z-110711T0000Z/ DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ADEL...DES MOINES...NEWTON...GRINNELL... ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...KNOXVILLE... OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA... OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON...CENTERVILLE... BLOOMFIELD 206 PM CDT SUN JUL 10 2011 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...THROUGH 700 PM THIS EVENING. HOT AND HUMID WEATHER IS FORECAST FOR MONDAY AS WELL AND THE ADVISORY MAY BE EXTENDED IN TIME. * TEMPERATURE...HIGH TEMPERATURES SHOULD BE BETWEEN 88 AND 93 THIS AFTERNOON. THE HOT TEMPERATURES COMBINED WITH DEW POINTS IN THE MID TO UPPER 70S WILL PRODUCE HEAT INDEX TEMPERATURES FROM 100 TO 110 DEGREES THROUGH EARLY EVENING. * IMPACTS...HOT AND HUMID WEATHER WILL IMPACT THOSE WITH HEALTH PROBLEMS WHICH ARE ACCEPTABLE TO HEAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
6 follow-up statements
868 WWUS73 KDMX 102039 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 339 PM CDT SUN JUL 10 2011 ...HOT AND HUMID CONDITIONS WILL CONTINUE OVER SOUTH CENTRAL IOWA... .HOT AND HUMID WEATHER WILL RETURN MONDAY AFTERNOON ACROSS SOUTH CENTRAL IOWA. HIGH TEMPERATURES IN THE LOWER 90S COUPLED WITH DEW POINTS IN THE MID TO UPPER 70S WILL PRODUCE HEAT INDEX TEMPERATURES BETWEEN 100 AND 110 DEGREES IN THE AFTERNOON. IAZ059>062-070>075-081>086-092>097-110445- /O.EXT.KDMX.HT.Y.0002.000000T0000Z-110712T0000Z/ DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ADEL...DES MOINES...NEWTON...GRINNELL... ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...KNOXVILLE... OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA... OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON...CENTERVILLE... BLOOMFIELD 339 PM CDT SUN JUL 10 2011 ...HEAT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT MONDAY... * TIMING...THROUGH 700 PM ON MONDAY. * TEMPERATURE...OVERNIGHT LOWS TONIGHT WILL BE THE MID 70S. ON MONDAY...HIGHS WILL REACH LOWER 90S. DEW POINTS WILL BE IN THE MID TO UPPER 70S TONIGHT AND MONDAY. THE COMBINATION OF THE HEAT AND HUMIDITY WILL PRODUCE HEAT INDEX TEMPERATURES FROM 100 TO 110 MONDAY AFTERNOON. THE HEAT INDEX TEMPERATURES TONIGHT WILL FALL INTO THE UPPER 70S. * IMPACTS...HOT AND HUMID WEATHER WILL IMPACT THOSE WITH HEALTH PROBLEMS VULNERABLE TO HEAT STRESS AND PEOPLE WHO ARE OUT IN THE HEAT FOR PERIODS OF TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
733 WWUS73 KDMX 110110 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 810 PM CDT SUN JUL 10 2011 ...HOT AND HUMID CONDITIONS WILL CONTINUE OVER SOUTH CENTRAL IOWA... .HOT AND HUMID WEATHER WILL CONTINUE THROUGH MONDAY AFTERNOON ACROSS SOUTH CENTRAL IOWA. OVERNIGHT LOWS WILL REMAIN VERY WARM TONIGHT AND HIGH TEMPERATURES MONDAY WILL REACH THE LOWER 90S. THIS...COUPLED WITH DEW POINTS IN THE MID TO UPPER 70S WILL PRODUCE HEAT INDEX TEMPERATURES BETWEEN 100 AND 110 DEGREES IN THE AFTERNOON. IAZ059>062-070>075-081>086-092>097-110915- /O.CON.KDMX.HT.Y.0002.000000T0000Z-110712T0000Z/ DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ADEL...DES MOINES...NEWTON...GRINNELL... ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...KNOXVILLE... OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA... OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON...CENTERVILLE... BLOOMFIELD 810 PM CDT SUN JUL 10 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT MONDAY... * TIMING...THROUGH 700 PM ON MONDAY. * TEMPERATURE...OVERNIGHT LOWS TONIGHT WILL BE THE MID 70S. ON MONDAY...HIGHS WILL REACH LOWER 90S. DEW POINTS WILL BE IN THE MID TO UPPER 70S TONIGHT AND MONDAY. THE COMBINATION OF THE HEAT AND HUMIDITY WILL PRODUCE HEAT INDEX TEMPERATURES FROM 100 TO 110 MONDAY AFTERNOON. THE HEAT INDEX TEMPERATURES TONIGHT WILL FALL INTO THE UPPER 70S. * IMPACTS...HOT AND HUMID WEATHER WILL IMPACT THOSE WITH HEALTH PROBLEMS VULNERABLE TO HEAT STRESS AND PEOPLE WHO ARE OUT IN THE HEAT FOR PERIODS OF TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ REV
813 WWUS73 KDMX 110909 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 409 AM CDT MON JUL 11 2011 ...HOT AND HUMID CONDITIONS WILL CONTINUE OVER SOUTH CENTRAL IOWA... .HOT AND HUMID WEATHER WILL CONTINUE THROUGH EARLY THIS EVENING ACROSS SOUTH CENTRAL IOWA. AFTERNOON TEMPERATURES IN THE 90S...COUPLED WITH DEWPOINTS IN THE MID TO UPPER 70S WILL PRODUCE HEAT INDEX TEMPERATURES BETWEEN 100 AND 110 DEGREES THIS AFTERNOON. IAZ059>062-070>075-081>086-092>097-111715- /O.CON.KDMX.HT.Y.0002.000000T0000Z-110712T0000Z/ DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ADEL...DES MOINES...NEWTON...GRINNELL... ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...KNOXVILLE... OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA... OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON...CENTERVILLE... BLOOMFIELD 409 AM CDT MON JUL 11 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TEMPERATURE...HIGHS WILL REACH THE LOWER TO MID 90S WITH DEWPOINTS IN THE MID TO UPPER 70S THIS AFTERNOON. THE COMBINATION OF THE HEAT AND HUMIDITY WILL PRODUCE HEAT INDEX VALUES IN THE 100 TO 110 DEGREE RANGE THIS AFTERNOON INTO THE EARLY EVENING. * IMPACTS...HOT AND HUMID WEATHER WILL IMPACT THOSE WITH HEALTH PROBLEMS VULNERABLE TO HEAT STRESS AND PEOPLE WHO ARE OUT IN THE HEAT FOR PERIODS OF TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ MJB
474 WWUS73 KDMX 111542 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1042 AM CDT MON JUL 11 2011 ...HOT AND HUMID CONDITIONS WILL CONTINUE OVER SOUTH CENTRAL IOWA... .HOT AND HUMID WEATHER WILL CONTINUE THROUGH EARLY THIS EVENING ACROSS SOUTH CENTRAL IOWA. AFTERNOON TEMPERATURES IN THE LOWER TO MID 90S...COUPLED WITH DEWPOINTS IN THE LOWER TO MID 70S WILL PRODUCE HEAT INDEX TEMPERATURES BETWEEN 100 AND 110 DEGREES THIS AFTERNOON. IAZ059>062-070>075-081>086-092>097-112345- /O.CON.KDMX.HT.Y.0002.000000T0000Z-110712T0000Z/ DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ADEL...DES MOINES...NEWTON...GRINNELL... ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...KNOXVILLE... OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA... OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON...CENTERVILLE... BLOOMFIELD 1042 AM CDT MON JUL 11 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TEMPERATURE...HIGHS WILL REACH THE LOWER TO MID 90S WITH DEWPOINTS IN THE LOWER TO MID 70S THIS AFTERNOON. THE COMBINATION OF THE HEAT AND HUMIDITY WILL PRODUCE HEAT INDEX VALUES IN THE 100 TO 110 DEGREE RANGE THIS AFTERNOON INTO THE EARLY EVENING. * IMPACTS...HOT AND HUMID WEATHER WILL IMPACT THOSE WITH HEALTH PROBLEMS VULNERABLE TO HEAT STRESS AND PEOPLE WHO ARE OUT IN THE HEAT FOR PERIODS OF TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ FAB
461 WWUS73 KDMX 112043 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 343 PM CDT MON JUL 11 2011 ...HOT AND HUMID CONDITIONS WILL CONTINUE OVER SOUTH CENTRAL IOWA... .HOT AND HUMID WEATHER WILL CONTINUE THROUGH EARLY THIS EVENING ACROSS SOUTH CENTRAL IOWA. AFTERNOON TEMPERATURES IN THE LOWER TO MID 90S...COUPLED WITH DEWPOINTS IN THE LOWER TO MID 70S WILL PRODUCE HEAT INDEX TEMPERATURES AROUND 105 DEGREES. IAZ059>062-070>075-081>086-092>097-120000- /O.CON.KDMX.HT.Y.0002.000000T0000Z-110712T0000Z/ DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ADEL...DES MOINES...NEWTON...GRINNELL... ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...KNOXVILLE... OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA... OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON...CENTERVILLE... BLOOMFIELD 343 PM CDT MON JUL 11 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TEMPERATURE...HIGHS WILL REACH THE LOWER TO MID 90S WITH DEWPOINTS IN THE LOWER TO MID 70S THIS AFTERNOON. THE COMBINATION OF THE HEAT AND HUMIDITY WILL PRODUCE HEAT INDEX VALUES IN THE 100 TO 110 DEGREE RANGE THIS AFTERNOON INTO THE EARLY EVENING. * IMPACTS...HOT AND HUMID WEATHER WILL IMPACT THOSE WITH HEALTH PROBLEMS VULNERABLE TO HEAT STRESS AND PEOPLE WHO ARE OUT IN THE HEAT FOR PERIODS OF TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ FAB
934 WWUS73 KDMX 120019 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 719 PM CDT MON JUL 11 2011 ...HEAT ADVISORY HAS BEEN ALLOWED TO EXPIRE... .TEMPERATURES HAVE BEGUN TO EASE OFF AND HEAT INDEX VALUES ARE SLOWLY DIMINISHING. THEREFORE THE HEAT ADVISORY HAS BEEN ALLOWED TO EXPIRE. IAZ059>062-070>075-081>086-092>097-120130- /O.EXP.KDMX.HT.Y.0002.000000T0000Z-110712T0000Z/ DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ADEL...DES MOINES...NEWTON...GRINNELL... ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...KNOXVILLE... OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA... OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON...CENTERVILLE... BLOOMFIELD 719 PM CDT MON JUL 11 2011 ...HEAT ADVISORY HAS EXPIRED... TEMPERATURES HAVE BEGUN TO SLOWLY DIMINISH THIS EVENING AND HEAT INDEX VALUES HAVE FALLEN BELOW 100 ACROSS THE AREA. THUS THE HEAT ADVISORY HAS BEEN ALLOWED TO EXPIRE AT 700 PM CDT. HOWEVER...LOW TEMPERATURES WILL ONLY BE IN THE LOW TO MID 70S ACROSS THE AREA TONIGHT SO IT WILL CONTINUE TO BE WARM AND MUGGY. $$ LEE
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this heat advisory went out at Jul 10, 12:35 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jul 10, 12:35 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1235 PM CDT SUN JUL 10 2011 ...UPDATED FOR THE 18Z AVIATION DISCUSSION... .SHORT TERM /TODAY/... THUNDERSTORM CHANCES TODAY ARE THE PRIMARY FORECAST PROBLEM TODAY. THE STATE REMAINS SITUATED IN WEAK NEAR SFC FLOW AND CURRENTLY HAVE A DRIER POCKET OF AIR BETWEEN 925 MB AND 850 MB. THIS POCKET IS RESPONSIBLE FOR NEGLIGIBLE 100MB MIXED LAYER CAPES OVER CNTRL AND ERN IA. MOISTURE IS BEGINNING TO LIFT BACK TO THE NORTH AND EAST AROUND THE UPPER RIDGE WHICH IS CENTERED TO THE SOUTH NEAR THE ARKANSAS/MISSOURI BORDER. THUNDERSTORMS HAVE FIRED IN VICINITY OF KFSD EARLY THIS MORNING AND EXPECT THIS ACTIVITY TO CLIP INTO THE NORTH CENTRAL IA. THE LOW LEVEL JET IS AMPLIFYING OVER EASTERN KANSAS WITH STRONG THETA-E ADVECTION LIFTING TOWARDS SOUTHWEST IA. EXPECT ANOTHER AREA OF THUNDERSTORMS TO DEVELOP FROM SOUTHWEST TO WEST CENTRAL IA BETWEEN 09-12Z. LATEST SATELLITE DATA SHOWS ACCAS BEGINNING TO DEVELOP IN THIS REGION THOUGH NOTHING SHOWING UP ON RADAR YET. SEVERAL SHORT WAVE IMPULSES ARE RIDING ALONG THE NORTHERN PERIPHERY OF THE UPPER HIGH WITH THE INITIAL WAVE OVER SOUTH CENTRAL NEBRASKA MOVING EAST. THE ARRIVAL OF THIS ENERGY OVER THE THETA-E ADVECTION SHOULD BE ENOUGH TO FORCE CONVECTION. THIS ACTIVITY SHOULD PROGRESS EAST ACROSS THE AREA THIS MORNING. MORE UNCERTAINTY FOR THIS AFTERNOON AS WITH VERY WARM AND HUMID CONDITIONS WITH DEWPOINTS RISING INTO THE MID TO UPPER 70S. ANY SHORT WAVE PASSING THROUGH THIS AFTERNOON CERTAINLY COULD CAUSE A FLARE UP. THE COMBINATION OF TEMPERATURES IN THE UPPER 80S TO LOW 90S COMBINED WITH THE HIGH DEWPOINTS...WILL HELP PUSH HEAT INDICES TO NEAR 100 THIS AFTERNOON. .LONG TERM /TONIGHT THROUGH SATURDAY/... PATTERN SETUP REMAINING SIMILAR TO PAST FEW RUNS WITH BROAD FLAT UPPER LEVEL RIDGE AND FAST WESTERLY FLOW ALOFT. WITH STRONGER SYSTEMS PUSHED TO THE NORTH ACROSS SOUTHERN CANADA...LOW LEVEL FLOW REMAINS FAIRLY WEAK WITH AREA UNDER THE INFLUENCE OF WEAK IMPULSES EMBEDDED IN THE WESTERLIES. THEREFORE TIMING/PLACEMENT OF ANY PRECIPITATION HARD TO DETERMINE WITH ABSENCE OF ANY STRONG FORCING. THEREFORE TRIED TO NARROW DOWN TIMING AND STUCK WITH MAIN TREND OF EITHER EVENING/OVERNIGHT TREND FOR HIGHEST POPS. MOISTURE TO REMAIN ABUNDANT WITH TROPICAL MOISTURE GETTING SUCKED NORTHWARD/EASTWARD AROUND LARGE UPPER HIGH WITH GFS INDICATING PWAT VALUES ABOVE 2 INCHES FOR THE MAJORITY OF THE PERIOD. WEAK BOUNDARY TO MEANDER AROUND THE STATE THROUGH THE NEXT FEW DAYS...BEFORE PUSHING NORTH AND EASTWARD THROUGH THE STATE LATE WEDNESDAY INTO THURSDAY AS A WARM FRONT AS UPPER RIDGING BUILDS AGAIN OVER THE CENTRAL US. MODELS TRYING TO PUSH AN MCS THROUGH CENTRAL IOWA TONIGHT...WITH POTENTIAL FOR HEAVY RAIN AND ANOTHER MCS THROUGH NORTHERN CWA FOR MONDAY NIGHT. MORE CONFIDENCE IN SYSTEM MONDAY NIGHT...WITH A MORE DEFINITIVE SHORTWAVE PUSHING THROUGH. THEREFORE CONFIDENCE IN FORECAST FOR NEXT COUPLE DAYS CONTINUES TO REMAIN LOW. HOWEVER AS UPPER RIDGE BUILDS IN TOWARD MID/LATE PERIOD...CONFIDENCE INCREASES AS STRONGER SHORTWAVE EJECTS NORTHEASTWARD WEDNESDAY INTO THURSDAY WITH CONTINUED CHANCES FOR PRECIPITATION. DRY CONDITIONS EXPECTED FOR LATE IN THE WEEK/UPCOMING WEEKEND WITH RIDGING SENDING ANY ENERGY FURTHER NORTH INTO THE NORTHERN PLAINS/SOUTHERN CANADA. WARM TEMPERATURES ALOFT TODAY INTO MONDAY WITH H85 TEMPERATURES IN THE MID 20S CELSIUS. SLIGHTLY COOLER AIRMASS INTO MID WEEK...WITH THERMAL RIDGE BUILDING BACK IN FOR LATE IN THE WEEK SENDING H85 TEMPERATURES BACK TO AROUND 25C. CURRENTLY HEAT INDEX VALUES INTO THE 100S FOR MONDAY AFTERNOON...BUT REMAIN BELOW 105 FOR THE MOST PART SO HEAT HEADLINES ARE NOT WARRANTED AT THIS TIME. && .AVIATION...10/18Z THUNDERSTORMS THIS MORNING HAD MOVED EAST OF THE TAF LOCATIONS BY 1700Z. WEAK SOUTHEAST SURFANCE FLOW BEHIND THE THUNDERSTORMS ACROSS CENTRAL IOWA. WATER VAPOR SATELLITE IMAGERY WAS SHOWING DRYING BEHIND THE THUNDERSTORMS OVER WESTERN IOWA WHICH IS SUPPORTED BY 12Z NAM/GFS OMEGA FIELDS AT 700MB WHICH SUGGEST SUBSIDENCE THIS AFTERNOON. THEREFORE...CONFIDENCE IS TOO LOW TO FOR THUNDERSTORM REDEVELOPMENT OVER CENTRAL IA DURING PEAK HEATING TO INCLUDE IN TAFS. THUNDERSTORMS WHICH DEVELOP WEST ACROSS THE PLAINS MAY MOVE EAST ACROSS NEBRASKA TONIGHT AND THROUGH CENTRAL IOWA IN THE MORNING SO WILL INTRODUCE VCNTY THUNDERSTORMS IN TAFS. ALSO INCLUDED A TEMPO GROUP FOR THUNDERSTORMS AT MCW LATE TONIGHT FOR POSSIBLE STORMS MOVING INTO NORTH CENTRAL IOWA FROM MN. ENOUGH LOW-LEVEL MOISTURE TO SUPPORT MVFR FOG AT DSM...ALO AND OTM LATE TONIGHT. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...JOHNSON LONG TERM...BEERENDS AVIATION...JOHNSON
Hazardous weather outlook, Jul 10, 4:49 AM CDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 449 AM CDT SUN JUL 10 2011 IAZ005>007-015>017-023>028-033>039-044>050-057>062-070>075-081>085- 111000- KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-POCAHONTAS- HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-WEBSTER-HAMILTON- HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE-STORY- MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS- ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE- 449 AM CDT SUN JUL 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY...WITH ADDITIONAL THUNDERSTORM ACTIVITY POSSIBLE TONIGHT. THERE IS CHANCE FOR SEVERE WEATHER...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN SEVERE THREATS. IN ADDITION...SOME OF THE THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES CONTINUE ACROSS PORTIONS OF THE AREA THURSDAY. THERE IS A SLIGHT RISK OF SEVERE STORMS MONDAY INTO MONDAY NIGHT AND AGAIN TUESDAY INTO TUESDAY NIGHT ACROSS PORTIONS OF THE AREA. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. HEAVY RAINFALL IS ALSO A THREAT...AND MAY PRODUCE FLASH FLOODING. HOT AND HUMID CONDITIONS ARE EXPECTED AGAIN MONDAY...SENDING HEAT INDEX READINGS INTO THE 100 TO 105 DEGREE RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO TONIGHT. IAZ092>097-111000- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 449 AM CDT SUN JUL 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY INTO TONIGHT. AT THIS TIME THE THREAT OF SEVERE WEATHER IS MARGINAL. HEAT INDEX READINGS ARE EXPECTED TO BE IN THE 100 TO 105 DEGREE RANGE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES CONTINUE THROUGH THURSDAY. THE SEVERE THREAT IS EXPECTED TO BE MARGINAL. HEAVY RAINFALL IS ALSO A THREAT...AND MAY PRODUCE FLASH FLOODING. HOT AND HUMID CONDITIONS ARE EXPECTED AGAIN MONDAY...SENDING HEAT INDEX READINGS INTO THE 100 TO 105 DEGREE RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. IAZ086-111000- WAPELLO- 449 AM CDT SUN JUL 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY INTO TONIGHT. AT THIS TIME THE THREAT OF SEVERE WEATHER IS MARGINAL. HEAT INDEX READINGS ARE EXPECTED TO BE IN THE 100 TO 105 DEGREE RANGE THIS AFTERNOON. A RIVER FLOOD WARNING REMAINS IN EFFECT FOR PORTIONS OF THE DES MOINES RIVER NEAR OTTUMWA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES CONTINUE THROUGH THURSDAY. THE SEVERE THREAT IS EXPECTED TO BE MARGINAL. HEAVY RAINFALL IS ALSO A THREAT...AND MAY PRODUCE FLASH FLOODING. HOT AND HUMID CONDITIONS ARE EXPECTED AGAIN MONDAY...SENDING HEAT INDEX READINGS INTO THE 100 TO 105 DEGREE RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. IAZ004-111000- EMMET- 449 AM CDT SUN JUL 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY...WITH ADDITIONAL THUNDERSTORM ACTIVITY POSSIBLE TONIGHT. THERE IS CHANCE FOR SEVERE WEATHER...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN SEVERE THREATS. IN ADDITION...SOME OF THE THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. HEAT INDEX READINGS WILL BE IN THE 100 TO 105 DEGREE RANGE ACROSS PORTIONS OF THE AREA THIS AFTERNOON. A RIVER FLOOD WARNING REMAINS IN EFFECT FOR PORTIONS OF THE WEST FORK OF THE DES MOINES RIVER NEAR ESTHERVILLE. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES CONTINUE ACROSS PORTIONS OF THE AREA THURSDAY. THERE IS A SLIGHT RISK OF SEVERE STORMS MONDAY INTO MONDAY NIGHT AND AGAIN TUESDAY INTO TUESDAY NIGHT ACROSS PORTIONS OF THE AREA. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. HEAVY RAINFALL IS ALSO A THREAT...AND MAY PRODUCE FLASH FLOODING. HOT AND HUMID CONDITIONS ARE EXPECTED AGAIN MONDAY...SENDING HEAT INDEX READINGS INTO THE 100 TO 105 DEGREE RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO TONIGHT. MJB
In the hours before
Special weather statement, Jul 10, 8:34 AM CDT, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 834 AM CDT SUN JUL 10 2011 IAZ045>047-058-059-101430- BOONE-CARROLL-DALLAS-GREENE-GUTHRIE- 834 AM CDT SUN JUL 10 2011 ...STRONG THUNDERSTORMS WERE MOVING THROUGH CENTRAL IOWA... AT 829 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EXTREME SOUTHWESTERN GREENE COUNTY...MOVING EAST AT 30 MPH. THREE QUARTER INCH DIAMETER HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BAGLEY... JEFFERSON... JAMAICA... PATON... RIPPEY... GRAND JUNCTION... DAWSON... PERRY... BERKLEY... BEAVER... BOXHOLM... OGDEN... BOUTON... ADDITIONAL THUNDERSTORMS WERE MOVING EAST NORTH OF DES MOINES ALONG THE HIGHWAY 30 CORRIDOR. ALL OF THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND BRIEF HEAVY RAIN. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. JOHNSON
Special weather statement, Jul 10, 9:23 AM CDT, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 923 AM CDT SUN JUL 10 2011 IAZ035>038-046>049-101630- WEBSTER-HAMILTON-HARDIN-GRUNDY-GREENE-BOONE-STORY-MARSHALL- INCLUDING THE CITIES OF...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...JEFFERSON...BOONE...AMES...MARSHALLTOWN 923 AM CDT SUN JUL 10 2011 ...THUNDERSTORMS WILL CONTINUE ACROSS CENTRAL IOWA THROUGH 11 AM... AT 910 AM...ARE AREA OF THUNDERSTORMS WAS LOCATED ALONG THE HIGHWAY 30 CORRIDOR FROM NEVADA WEST TO JUST EAST OF CARROLL. THE STORMS WERE MOVING NORTHEAST AT 30 MPH. THROUGH 1100 AM...THUNDERSTORMS WILL CONTINUE TO TRACK NORTHEAST INTO NORTH CENTRAL IOWA. MOST OF THE STORMS WILL BE NORTH OF AMES ALONG THE I35 CORRIDOR AND SPREADING EAST ACROSS BUTLER AND GRUNDY COUNTIES AND TOWARDS WATERLOO. THUNDERSTORM INTENSITY AND COVERAGE SHOULD DECREASE LATE THIS MORNING. THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN...SMALL HAIL AND FREQUENT LIGHTNING. PEOPLE SHOULD AVOID OUTDOOR ACTIVITIES UNTIL THE STORMS PASS. JOHNSON
Special weather statement, Jul 10, 9:57 AM CDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 957 AM CDT SUN JUL 10 2011 IAZ047-048-101600- BOONE-STORY- 957 AM CDT SUN JUL 10 2011 ...A STRONG THUNDERSTORM WAS NEAR BOONE... AT 951 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17 MILES WEST OF AMES...MOVING EAST AT 25 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BOONE... BOONE AIRPORT... MADRID... LUTHER... SLATER... KELLEY... AMES AIRPORT... HUXLEY... GILBERT... AMES... STORY CITY... CAMBRIDGE... ROLAND... NEVADA... THIS STORM SHOULD TRACK JUST NORTH OF HIGHWAY 30 BETWEEN BOONE AND AMES THROUGH 1030 AM. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. JOHNSON
Special weather statement, Jul 10, 10:37 AM CDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1037 AM CDT SUN JUL 10 2011 IAZ048-049-101630- MARSHALL-STORY- 1037 AM CDT SUN JUL 10 2011 ...STRONG THUNDERSTORM WAS OVER THE AMES AREA... AT 1033 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR AMES...MOVING EAST AT 35 MPH. THIS STORM WILL TRACK EAST ALONG HIGHWAY 30 TOWARDS NEVADA THROUGH 1115 AM. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NEVADA... COLO... ZEARING... ST. ANTHONY... RHODES... STATE CENTER... CLEMONS... MELBOURNE... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. JOHNSON
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.